1. Department of Cardiology, Galway University Hospital, Galway, Ireland; 2. Universitat Autònoma de Barcelona, Barcelona, Spain; 3. National University of Ireland Galway, Galway, Ireland; 4. Department of Cardiology, Academic Medical Center, University of Amsterdam, Amsterdam, the Netherlands
A frail 88-year-old female, who 9 years earlier underwent surgical aortic valve replacement (21 mm Trifecta valve; Abbott) and coronary artery bypass graft (left internal mammary artery [LIMA] to left anterior descending artery), presented with heart failure due to severe intraprosthetic regurgitation and a dysfunctional LIMA. The patient suffered a severe anaphylactic reaction to contrast media after coronary angiography and, somewhat unexpectedly, had a second near-fatal anaphylactic reaction during multislice computed tomography (MSCT), despite steroid and antihistamine premedication. MSCT identified a high risk of bilateral coronary artery obstruction accompanying transcatheter aortic valve-in-valve implantation (ViV-TAVI) (Figure 1A).